Please use this identifier to cite or link to this item: http://nopr.niscair.res.in/handle/123456789/37330
Title: Instabilities of the Whistler Mode in the Magnetosphere
Authors: Renuka, G
Viswanathan, K S
Issue Date: Oct-1978
Publisher: NISCAIR-CSIR, India
Abstract: The nature of the convective instability has been investigated for whistler wave propagation at frequencies less than and close to the cyclotron frequency for an anisotropic and loss cone velocity distribution for the electrons. The dispersion equation has been solved and an expression is given for the growth or decay rate of the waves for convective instability. Detailed numerical calculations have been made for the growth or decay rate of the wave for different values of the anisotropy ratio T/TII of the perpendicular and parallel temperatures, and the Mcllwain parameter L. It is found that for parallel propagation, the waves are unstable for frequencies less than the cyclotron frequency and the instability depends only on the anisotropy parameter T/TII and not on the loss cone index i.
Page(s): 248-253
URI: http://nopr.niscair.res.in/handle/123456789/37330
ISSN: 0975-105X (Online); 0367-8393 (Print)
Appears in Collections:IJRSP Vol.07(5) [October 1978]

Files in This Item:
File Description SizeFormat 
IJRSP 7(5) 248-253.pdf409.08 kBAdobe PDFView/Open


Items in NOPR are protected by copyright, with all rights reserved, unless otherwise indicated.